MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k980987 (syringe); k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl sftygld 25x1 rb experienced scale marking issues.The following information was provided by the initial reporter: material no: 305924; batch no:8289599.It was reported that facility discovered syringes with either faded or non existent markings.Per customer email: i wanted to share with you that we came across a safety issue here involving 3ml 25g needles/syringes.We reported this and have notified the procurement team.The markings on the side of the syringe are either faded or non-existent, and sometimes even cause the 1.5 ml mark to read as 1 ml.They are ref # 305924 and lot # 8289599.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl sftygld 25x1 rb experienced scale marking issues.The following information was provided by the initial reporter: material no: 305924 batch no:8289599.It was reported that facility discovered syringes with either faded or non existent markings.Per customer email: i wanted to share with you that we came across a safety issue here involving 3ml 25g needles/syringes.We reported this and have notified the procurement team.The markings on the side of the syringe are either faded or non-existent, and sometimes even cause the 1.5 ml mark to read as 1 ml.They are ref # 305924 and lot # 8289599.
 
Additional Manufacturer Narrative
Investigation: one photo of two fully sealed safetyglide blister packs confirmed to be from batch #8289599 (p/n 305924) were received and evaluated.It was observed one package had the top web facing up and one package had the bottom web facing up displaying the contents.It appears that the syringe in one of the packages had a skewed scale with missing numbers below the 2ml marking and was rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Corrective and preventative action, capa# (b)(4), has already been initiated to determine the root cause of missing print and implement process improvements.
 
Additional Manufacturer Narrative
Bd is conducting a voluntary medical device recall (mds-20-3809) for a single lot of the bd safetyglide syringes.Printed scale markings on the lot of 3ml safetyglide syringes are printed incorrectly.The scale is skewed to different degrees, resulting in missing and/or partially printed scale numbers and scale lines.The use of a 3 ml syringe with incorrect scale marking could result in an inaccurate dose of medication being delivered to a patient.Although this issue would most likely be noticeable to the user, minimizing the impact to health, in a worst-case scenario, it could result in a potential inaccurate dose volume of up to 0.5ml.The root cause investigation is ongoing and will be documented in capa # 753644.
 
Event or Problem Description
It was reported that an unspecified number of syringe 3ml ll w/ndl sftygld 25x1 rb experienced scale marking issues.The following information was provided by the initial reporter: material no: 305924 batch no:8289599 it was reported that facility discovered syringes with either faded or non existent markings.Per customer email: i wanted to share with you that we came across a safety issue here involving 3ml 25g needles/syringes.We reported this and have notified the procurement team.The markings on the side of the syringe are either faded or non-existent, and sometimes even cause the 1.5 ml mark to read as 1 ml.They are ref # (b)(4) and lot # 8289599.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8527482
Report Number1213809-2019-00455
Device Sequence Number1920752
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number305924
Device Catalogue Number305924
Device Lot Number8289599
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/03/2019
04/03/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/29/2019
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-20-380
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;